Alert archive / Iowa / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 64, NWS La Crosse, WI

June 22, 2024Allamakee County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2024, 4:38 PM CDT for Allamakee County, Winneshiek County, Iowa. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2024, 4:38 PM CDT (21:38 UTC)
Expired
Jun 22, 2024, 5:45 PM CDT
In force
67 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allamakee County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 69 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:01 PM CDTTSTM WND DMGDorchester, IATree blown down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:13 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WUUS53 KARX 222138
SVRARX
IAC005-191-222245-
/O.NEW.KARX.SV.W.0064.240622T2138Z-240622T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
438 PM CDT Sat Jun 22 2024

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northwestern Allamakee County in northeastern Iowa...
  Winneshiek County in northeastern Iowa...

* Until 545 PM CDT.

* At 437 PM CDT, severe thunderstorms were located along a line
  extending from near Mabel to near Protivin, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Decorah, Waukon, Lansing, Calmar, Ossian, Spillville, Fort 
  Atkinson, Ridgeway, Castalia, Hanover, Festina, Hesper, Nordness, 
  Highlandville, Elon, Lake Meyer County Park, Quandahl, and Ludlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

&&

LAT...LON 4323 9208 4333 9208 4350 9176 4350 9158
      4341 9120 4335 9121 4334 9116 4308 9162
      4308 9186
TIME...MOT...LOC 2137Z 286DEG 24KT 4347 9176 4328 9210 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ferguson
3 follow-up statements
206 
WWUS53 KARX 222154
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
454 PM CDT Sat Jun 22 2024

IAC005-191-222245-
/O.CON.KARX.SV.W.0064.000000T0000Z-240622T2245Z/
Allamakee IA-Winneshiek IA-
454 PM CDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES...

At 454 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Spring Grove to near Decorah,
moving east at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Decorah, Waukon, Lansing, Hanover, Nordness, Highlandville, Elon, 
Quandahl, Ludlow, Red Barn Campground, Churchtown, Locust, Sattre, 
and Dorchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4326 9201 4350 9170 4350 9158 4341 9120
      4335 9121 4334 9116 4309 9160
TIME...MOT...LOC 2154Z 281DEG 36KT 4345 9152 4326 9186 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Ferguson
682 
WWUS53 KARX 222212
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
512 PM CDT Sat Jun 22 2024

IAC005-191-222245-
/O.CON.KARX.SV.W.0064.000000T0000Z-240622T2245Z/
Allamakee IA-Winneshiek IA-
512 PM CDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES...

At 512 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Lansing to Waukon to near Ossian,
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Waukon, Lansing, Hanover, Elon, Maud, Ludlow, Glenwood Church, Red 
Barn Campground, Churchtown, Frankville, and Village Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4318 9180 4347 9146 4341 9120 4335 9121
      4334 9116 4309 9160
TIME...MOT...LOC 2212Z 292DEG 30KT 4339 9135 4324 9147 4321 9169 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ferguson
737 
WWUS53 KARX 222226
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
526 PM CDT Sat Jun 22 2024

IAC191-222235-
/O.CAN.KARX.SV.W.0064.000000T0000Z-240622T2245Z/
Winneshiek IA-
526 PM CDT Sat Jun 22 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNESHIEK COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

&&

LAT...LON 4317 9161 4329 9139 4342 9126 4341 9120
      4337 9121 4337 9122 4335 9121 4334 9116
      4333 9117 4315 9150
TIME...MOT...LOC 2225Z 282DEG 33KT 4335 9118 4321 9128 4315 9154 

$$

IAC005-222245-
/O.CON.KARX.SV.W.0064.000000T0000Z-240622T2245Z/
Allamakee IA-
526 PM CDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL ALLAMAKEE COUNTY...

At 525 PM CDT, severe thunderstorms were located along a line
extending from near Lansing to 6 miles west of Harpers Ferry to near
Postville, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lansing, Red Barn Campground, Village Creek, Elon, and Maud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4317 9161 4329 9139 4342 9126 4341 9120
      4337 9121 4337 9122 4335 9121 4334 9116
      4333 9117 4315 9150
TIME...MOT...LOC 2225Z 282DEG 33KT 4335 9118 4321 9128 4315 9154 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ferguson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:24 PM CDT, 3 hours 14 minutes earlier. Its key messages:

  • One more round of heavy rain is possible this afternoon and evening, with some areas potentially picking up another 2 to 4 inches of rain, with the southern third of the area having the higher relative risk for additional heavy rain.
  • Severe thunderstorms remain possible, again mainly in the southern third of the CWA. Damaging winds remain the primary threat, but a tornado or two cannot be ruled out.
  • After a welcome respite from the rain Sunday and Monday, Monday night and Tuesday may feature additional thunderstorms. Monday night has a Slight Risk (level 2 of 5) for severe thunderstorms.
Area forecast discussion, Jun 22, 1:24 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
124 PM CDT Sat Jun 22 2024

.KEY MESSAGES...

- One more round of heavy rain is possible this afternoon and
evening, with some areas potentially picking up another 2 to 4
inches of rain, with the southern third of the area having the
higher relative risk for additional heavy rain.

- Severe thunderstorms remain possible, again mainly in the southern
third of the CWA. Damaging winds remain the primary threat, but a
tornado or two cannot be ruled out.

- After a welcome respite from the rain Sunday and Monday,
  Monday night and Tuesday may feature additional thunderstorms.
  Monday night has a Slight Risk (level 2 of 5) for severe
  thunderstorms.

&&

.DISCUSSION...
Issued at 120 PM CDT Sat Jun 22 2024

This Afternoon and Evening: Heavy Rain and Flooding, Severe Storm
Potential

18z WV satellite shows an upper trough sliding eastward over W MN
with an area of thunderstorms ahead of this feature. Multiple weak
perturbations are seen in the west-southwesterly flow aloft over the
CWA and extending back toward NE. At the surface, quasi-stationary
front is draped across IA with this feature extending into NE IA/SW
WI. Skies are beginning to modestly clear in NE IA with the
exception of a small area of showers along the US 20 corridor just
to the south of the CWA.

This afternoon, expect yet another round of showers and
thunderstorms to develop in the vicinity of the quasi-stationary
front as a combination of low level convergence, destabilization due
to insolation, and a bit of a cooling aloft ahead of a shortwave
occurs. Additionally, a few showers and thunderstorms may develop in
the northwestern portions of the CWA as the main upper trough
arrives late this afternoon. Once again, the key detail will be
where exactly the surface front will be located for our initial
shower and thunderstorm development this afternoon. Due to the
influence of outflow from our morning storms, only expect the
surface front to push as far north as roughly a Charles City IA to
Richland Center WI axis. With MLCAPE building to 1500 J/kg along and
south of this boundary, 0-6km shear increasing to 35-50 knots as
winds aloft increase, and sfc-500m SRH increasing to 50-100 m2/s2,
both damaging winds and perhaps a tornado or two would be possible
with the thunderstorms. The tornado risk, while present, looks to be
brief as upscale growth should occur relatively quickly as the 0-6km
bulk shear vectors look to be oriented largely along the the axis of
the front. This upscale growth, storm motions out of the west, and
PWAT values continuing to run near or above climatological maximums
suggest that another round of high rain totals and flooding will be
the main risk with the thunderstorms that develop near the surface
front in NE IA and SW WI.

In summary, this afternoon brings a risk for additional flooding,
damaging winds, and perhaps a tornado or two to NE IA and SW WI.
Farther to the northwest, scattered showers and thunderstorms may
occur. With the risk for additional flooding with this activity
being lower due to the progressive movement of the upper trough,
have allowed a large portion of the Areal Flood Watch to expire.

Monday and Tuesday: Next Round of Thunderstorm Potential

Monday into Tuesday, a longwave upper trough looks to advance from
the Canadian Prairies to northern Ontario. With high pressure
building in the eastern CONUS in the wake of an upper trough,
southerly 850mb moist advection looks to resume across the MS
Valley. While better shear and support for ascent looks to be
located to our north, still plausible severe thunderstorms could
occur in our forecast area either Monday night or Tuesday. Indeed,
SPC has issued a Slight Risk (level 2 of 5) for the northern third
of the area for Monday night. Will need to continue to monitor this
period, particularly if the upper trough digs a bit farther south
than currently favored.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1226 PM CDT Sat Jun 22 2024

MVFR ceilings will persist into the evening. There is still some
uncertainty on whether the TAF sites will be impacted a two
shortwave troughs moving through the area from mid-afternoon
into the evening, so kept the visibilities VFR. There may be
some scattered strong to severe storms south of the TAF sites.

Skies will be IFR/MVFR tonight and then become scattered on
Sunday morning.

&&

.HYDROLOGY...
Issued at 124 PM CDT Sat Jun 22 2024

Have cancelled additional parts of the Areal Flood Watch in
southeast Minnesota and west-central Wisconsin as the heavy rain
threat appears diminished for these areas. However, with
additional heavy rainfall possibly bringing another 2 to 4
inches this afternoon across northeast Iowa and southwest
Wisconsin, the Areal Flood Watch continues for these areas
through this evening.

River flooding concerns will last well into next week and
multiple rivers could exceed moderate flood stage if the
rainfall lines up correctly in their basins. Abundant rainfall
fell in the Cedar River basin around Austin, leading to major
flooding in this area. This appears likely to cause major
flooding downstream at Charles City, with exact crest height
dependent on how much additional rainfall falls in the basin
this afternoon.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch until 7 PM CDT this evening for WIZ043-044-053>055-
     061.
MN...None.
IA...Flood Watch until 7 PM CDT this evening for IAZ008>011-018-019-
     029-030.

&&

DISCUSSION...Ferguson
AVIATION...Boyne
HYDROLOGY...Ferguson
Hazardous weather outlook, Jun 22, 1:32 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
132 PM CDT Sat Jun 22 2024

IAZ008>011-018-019-029-030-WIZ043-044-053>055-061-232245-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Juneau-Adams-Vernon-Crawford-Richland-Grant-
132 PM CDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
southwest Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

A Flood Watch for flash flooding and river flooding is in effect
for today due to forecast heavy rain. Please reference this
product for more information.

Severe storms are possible this afternoon and evening that could
bring damaging winds and possibly a tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There remains potential for another round of severe thunderstorms
on Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for a short time this afternoon
in northeast Iowa and southwest Wisconsin.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

MNZ079-086>088-094>096-WIZ017-029-032>034-041-042-232245-
Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-
132 PM CDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of southeast
Minnesota...north central Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

Non-severe isolated thunderstorms may develop this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There remains potential for another round of severe thunderstorms
on Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 22, 2:48 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
248 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     Rain             West Union              42.96N 91.81W
06/22/2024  M3.20 Inch       Fayette            IA   Public

&&

CZ
Special weather statement, Jun 22, 2:53 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service La Crosse WI
253 PM CDT Sat Jun 22 2024

MNZ086-094-222030-
Dodge MN-Mower MN-
253 PM CDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOWER AND SOUTHERN
DODGE COUNTIES THROUGH 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blooming Prairie, or 15 miles northwest of Austin, moving east at 45
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hayfield, Brownsdale, Lansing, Mayville, Oslo, Waltham, Sargeant,
Brookside Campground, Graves Landing Field, and Renova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4399 9304 4401 9269 4385 9268 4385 9269
      4384 9269 4383 9268 4375 9268 4373 9272
      4372 9272 4375 9305
TIME...MOT...LOC 1953Z 275DEG 37KT 4387 9312

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Ferguson
Local storm report, Jun 22, 2:54 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
254 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     Flash Flood      1 N Hawkeye             42.95N 91.95W
06/22/2024                   Fayette            IA   Trained Spotter

            Flash flooding from near Hawkeye to West
            Union. Numerous roads under water.

&&

CZ
Special weather statement, Jun 22, 3:13 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
313 PM CDT Sat Jun 22 2024

MNZ086-087-094-095-222045-
Olmsted MN-Dodge MN-Fillmore MN-Mower MN-
313 PM CDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OLMSTED...NORTHERN
MOWER...SOUTHEASTERN DODGE AND NORTHWESTERN FILLMORE COUNTIES THROUGH
345 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hayfield, or 10 miles south of Dodge Center, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rochester, Stewartville, Hayfield, Marion, High Forest, Pleasant
Grove, Washington, Rock Dell, Racine, Oslo, Waltham, Sargeant,
and Rochester Airport.

This includes Interstate 90 in Minnesota between mile markers 197 and
222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4378 9294 4398 9294 4397 9227 4370 9228
TIME...MOT...LOC 2012Z 275DEG 37KT 4388 9280

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ferguson
Local storm report, Jun 22, 4:04 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
404 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Flood            Austin                  43.67N 92.98W
06/22/2024                   Mower              MN   Broadcast Media

            Street flooding reported in downtown Austin.
            Reported by KAAL.

&&
Special weather statement, Jun 22, 4:29 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
429 PM CDT Sat Jun 22 2024

IAZ009>011-019-MNZ095-222200-
Winneshiek IA-Howard IA-Chickasaw IA-Allamakee IA-Fillmore MN-
429 PM CDT Sat Jun 22 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HOWARD...
NORTHWESTERN ALLAMAKEE...WINNESHIEK...NORTHEASTERN CHICKASAW AND
SOUTHEASTERN FILLMORE COUNTIES THROUGH 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mabel to 6 miles northwest of Protivin.
Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Decorah, Cresco, Calmar, Spillville, Fort Atkinson, Canton, Ridgeway,
Protivin, Hanover, Vernon Springs County Park, Festina, Vernon
Springs, Hesper, Nordness, Highlandville, Lake Meyer County
Park, Quandahl, Bluffton, and Locust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa.

&&

LAT...LON 4331 9234 4355 9196 4343 9135 4308 9189
      4308 9196
TIME...MOT...LOC 2128Z 286DEG 26KT 4349 9181 4328 9219

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Ferguson

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:13 PM CDTRiver Flood WarningARXFloyd4 days
Jun 21, 11:30 PM CDTRiver Flood WarningARXAllamakee3 days
Jun 22, 10:49 AM CDTRiver Flood WarningARXClayton49 hr
Jun 22, 10:49 AM CDTRiver Flood WarningARXClayton68 hr
Jun 22, 11:34 AM CDTRiver Flood WarningARXAllamakee, Clayton26 days
Jun 22, 4:29 PM CDTSpecial Weather StatementARXWinneshiek31 min
Jun 22, 5:19 PM CDTAreal Flood AdvisoryARXAllamakee71 min
Jun 22, 5:19 PM CDTSevere Thunderstorm WarningARXAllamakee56 min
Jun 22, 5:23 PM CDTTornado WarningARXClayton, Fayette52 min
Jun 22, 6:22 PM CDTFlash Flood WarningARXAllamakee3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.